Alert archive / Washington / Special Weather Statements in 2012
Special Weather Statement, NWS Spokane, WA
NWS Spokane, WA issued this special weather statement at Jun 23, 2012, 2:14 PM PDT for Grant County, Washington. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2012, 2:14 PM PDT (21:14 UTC)
- Expired
- Jun 23, 2012, 3:00 PM PDT
- In force
- 46 min
- Issued by
- NWS Spokane, WA
County Grant County, WA
The radar
The Spokane radar (KOTX), 124 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
788 WWUS86 KOTX 232114 SPSOTX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 214 PM PDT SAT JUN 23 2012 WAZ034-035-232200- LINCOLN WA-GRANT WA-ADAMS WA- 214 PM PDT SAT JUN 23 2012 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EASTERN GRANT COUNTY IN CENTRAL WASHINGTON WESTERN ADAMS COUNTY IN EAST CENTRAL WASHINGTON SOUTHWESTERN LINCOLN COUNTY IN EAST CENTRAL WASHINGTON UNTIL 300 PM PDT AT 211 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR OTHELLO..MOVING NORTH AT 55 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... WARDEN... MOSES LAKE... LAT...LON 4754 11932 4741 11863 4676 11906 4678 11929 TIME...MOT...LOC 2114Z 195DEG 46KT 4691 11913 $$ SB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at Jun 23, 10:45 AM PDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 23, 10:45 AM PDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1045 AM PDT Sat Jun 23 2012 .SYNOPSIS... Showers and thunderstorms are expected over the Pacific Northwest and northern Rockies again today and tonight. Some of the thunderstorms could be strong and capable of producing heavy rain and gusty winds. Showers should be more scattered on Sunday and Monday, and mainly limited to the mountainous areas of the Inland Northwest. There is a good chance that Tuesday will be cool, rainy and breezy as a vigorous low pressure system moves through the region. A warming and drying trend is likely Wednesday through Saturday. && .DISCUSSION... Update to the morning forecast. Showers/thunderstorms are developing over the Panhandle and northeast WA in response to yet another short wave rotating around the large offshore low. This convection should be limited to east of a line from Omak to Walla Walla this morning. Much of this elevated activity should rotate northward into southern BC by this afternoon. Then the surface- based convection will likely initiate in the same area this afternoon. Models continue to point to this area as the best potential for strong storms. SPC is placing the slight risk area in northwest MT and ultimately all of the cloud cover may be the main limiting factor for our area. Will continue to monitor this as the day wears on. The high precipitable water values in this area will lead to very heavy rain with these storms. RJ && .AVIATION... 18Z TAFS: Thunderstorms have developed across northeast Washington this morning. This activity should continue through 21Z before gradually moving into southern BC. More thunderstorms will develop along the ID/MT border this afternoon. Additional showers and isolated thunderstorms will move into the area from Oregon this afternoon and evening. Brief MVFR/IFR conditions are possible with these showers. Abundant clouds tonight should prevent the formation of widespread fog or stratus but localized IFR cig/vis is possible. RJ && .PRELIMINARY POINT TEMPS/POPS... Spokane 70 55 76 53 81 53 / 70 60 30 10 10 30 Coeur d'Alene 69 55 75 53 82 51 / 80 70 30 10 10 40 Pullman 70 52 76 51 79 51 / 60 60 20 10 10 50 Lewiston 78 58 83 57 84 59 / 60 40 10 10 10 40 Colville 70 53 76 51 85 53 / 80 70 40 10 10 30 Sandpoint 67 53 73 49 80 50 / 80 80 40 20 20 40 Kellogg 68 51 75 52 81 50 / 80 70 50 20 20 50 Moses Lake 75 54 80 52 83 55 / 50 20 10 0 10 30 Wenatchee 71 53 77 54 81 55 / 50 30 20 0 0 30 Omak 72 51 79 49 83 55 / 70 50 20 10 10 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Jun 23, 6:26 AM PDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 626 AM PDT SAT JUN 23 2012 IDZ001>004-026-027-WAZ037-038-241330- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST MOUNTAINS- OKANOGAN HIGHLANDS- 626 AM PDT SAT JUN 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THESE STORMS WILL HAVE THE POTENTIAL FOR HEAVY RAINFALL...SMALL HAIL...DANGEROUS LIGHTNING STRIKES...AND GUSTY WINDS. ISOLATED SEVERE STORMS ARE POSSIBLE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND STRONG WINDS. HEAVY RAIN FROM THUNDERSTORMS MAY CAUSE FLOODING ON CREEKS AND RIVERS ALREADY RUNNING HIGH. PLEASE CONTINUE TO MONITOR THE FORECAST FOR FUTURE UPDATES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WAZ042-241330- EAST SLOPES NORTHERN CASCADES- 626 AM PDT SAT JUN 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT THERE IS POTENTIAL FOR SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. THESE STORMS WILL HAVE THE POTENTIAL FOR HEAVY RAINFALL AND SMALL HAIL. HEAVY RAIN FROM THUNDERSTORMS MAY CAUSE FLOODING ON CREEKS AND RIVERS ALREADY RUNNING HIGH. PLEASE CONTINUE TO MONITOR THE FORECAST FOR FUTURE UPDATES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WAZ031>036-041-043-044-241330- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA-WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU- 626 AM PDT SAT JUN 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON... NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THESE STORMS WILL HAVE THE POTENTIAL FOR HEAVY RAINFALL...SMALL HAIL...AND GUSTY WINDS. HEAVY RAIN FROM THUNDERSTORMS MAY CAUSE RISES ON CREEKS AND STREAMS. PLEASE CONTINUE TO MONITOR THE FORECAST FOR FUTURE UPDATES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 23, 10:10 AM PDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1010 AM PDT SAT JUN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM HAIL 4 NW RUBY 48.56N 117.35W
06/23/2012 E0.75 INCH PEND OREILLE WA PUBLIC
1008 AM HAIL 2 NNE TIGER 48.71N 117.39W
06/23/2012 E1.00 INCH PEND OREILLE WA TRAINED SPOTTER
&&
RMILLERLocal storm report, Jun 23, 10:40 AM PDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1040 AM PDT SAT JUN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 AM HAIL IONE 48.74N 117.42W
06/23/2012 M1.00 INCH PEND OREILLE WA TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL OBSERVED.
&&
SBODNARLocal storm report, Jun 23, 11:49 AM PDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
1149 AM PDT SAT JUN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 10 NW KETTLE FALLS 48.72N 118.20W
06/23/2012 M1.45 INCH FERRY WA TRAINED SPOTTER
COCORAHS WA-FY-8
0700 AM HEAVY RAIN SSW METALINE FALLS 48.86N 117.37W
06/23/2012 M1.05 INCH PEND OREILLE WA TRAINED SPOTTER
COCORAHS WA-PO-10
0700 AM HEAVY RAIN 3 WNW ELK 48.04N 117.32W
06/23/2012 M1.16 INCH SPOKANE WA TRAINED SPOTTER
COCORAHS WA-SP-36
0730 AM HEAVY RAIN 15 N DAVENPORT 47.87N 118.15W
06/23/2012 M2.13 INCH LINCOLN WA TRAINED SPOTTER
COCORAHS WA-LN-1
0910 AM HAIL 3 SSE TIGER 48.65N 117.36W
06/23/2012 M0.75 INCH PEND OREILLE WA TRAINED SPOTTER
0912 AM HAIL 4 W NEWPORT 48.19N 117.14W
06/23/2012 M0.88 INCH PEND OREILLE WA TRAINED SPOTTER
0.25 INCHES OF RAIN IN ABOUT 20 MINUTES
0932 AM HAIL IONE 48.74N 117.42W
06/23/2012 M1.00 INCH PEND OREILLE WA TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL OBSERVED.
0955 AM HAIL 3 S RUBY 48.47N 117.30W
06/23/2012 E1.00 INCH PEND OREILLE WA PUBLIC
1008 AM HAIL 4 NW RUBY 48.56N 117.35W
06/23/2012 E0.75 INCH PEND OREILLE WA PUBLIC
1008 AM HAIL 2 NNE TIGER 48.71N 117.39W
06/23/2012 E1.00 INCH PEND OREILLE WA TRAINED SPOTTER
&&
SBODNARLocal storm report, Jun 23, 12:02 PM PDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
1202 PM PDT SAT JUN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 WNW ELK 48.04N 117.32W
06/23/2012 M1.16 INCH SPOKANE WA TRAINED SPOTTER
COCORAHS WA-SP-36
0700 AM HEAVY RAIN SSW METALINE FALLS 48.86N 117.37W
06/23/2012 M1.05 INCH PEND OREILLE WA TRAINED SPOTTER
COCORAHS WA-PO-10
0700 AM HEAVY RAIN 10 NW KETTLE FALLS 48.72N 118.20W
06/23/2012 M1.45 INCH FERRY WA TRAINED SPOTTER
COCORAHS WA-FY-8
0730 AM HEAVY RAIN 15 N DAVENPORT 47.87N 118.15W
06/23/2012 M2.13 INCH LINCOLN WA TRAINED SPOTTER
COCORAHS WA-LN-1
0910 AM HAIL 3 SSE TIGER 48.65N 117.36W
06/23/2012 M0.75 INCH PEND OREILLE WA TRAINED SPOTTER
0912 AM HAIL 4 W NEWPORT 48.19N 117.14W
06/23/2012 M0.88 INCH PEND OREILLE WA TRAINED SPOTTER
0.25 INCHES OF RAIN IN ABOUT 20 MINUTES
0914 AM HAIL 4 ENE IONE 48.75N 117.33W
06/23/2012 E1.00 INCH PEND OREILLE WA PUBLIC
0932 AM HAIL IONE 48.74N 117.42W
06/23/2012 M1.00 INCH PEND OREILLE WA TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL OBSERVED.
0955 AM HAIL 3 S RUBY 48.47N 117.30W
06/23/2012 E1.00 INCH PEND OREILLE WA PUBLIC
1008 AM HAIL 4 NW RUBY 48.56N 117.35W
06/23/2012 E0.75 INCH PEND OREILLE WA PUBLIC
1008 AM HAIL 2 NNE TIGER 48.71N 117.39W
06/23/2012 E1.00 INCH PEND OREILLE WA TRAINED SPOTTER
&&
SBODNARLocal storm report, Jun 23, 12:11 PM PDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1211 PM PDT SAT JUN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 AM HEAVY RAIN IONE 48.74N 117.42W
06/23/2012 E1.25 INCH PEND OREILLE WA TRAINED SPOTTER
THREE TO FOUR INCHES OF WATER WAS FLOWING DOWN THE STREET
WITH UP TO SIX INCHES OF STANDING WATER IN THE YARD DUE
TO HEAVY THUNDERSTORMS. RADAR ESTIMATED 1 TO 1.5 INCHES
OF RAINFALL FROM TRAINING THUNDERSTORMS.
&&
SBODNARSpecial weather statement, Jun 23, 2:14 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 214 PM PDT SAT JUN 23 2012 WAZ034-035-232200- LINCOLN WA-GRANT WA-ADAMS WA- 214 PM PDT SAT JUN 23 2012 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EASTERN GRANT COUNTY IN CENTRAL WASHINGTON WESTERN ADAMS COUNTY IN EAST CENTRAL WASHINGTON SOUTHWESTERN LINCOLN COUNTY IN EAST CENTRAL WASHINGTON UNTIL 300 PM PDT AT 211 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR OTHELLO..MOVING NORTH AT 55 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... WARDEN... MOSES LAKE... LAT...LON 4754 11932 4741 11863 4676 11906 4678 11929 TIME...MOT...LOC 2114Z 195DEG 46KT 4691 11913 SB
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:11 PM PDT | Areal Flood Advisory | OTX | Ferry, Pend Oreille, Stevens | 3 hr |
| Jun 23, 9:08 AM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille, Stevens | 36 min |
| Jun 23, 9:11 AM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille, Stevens | 49 min |
| Jun 23, 10:10 AM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille, Stevens | 26 min |
| Jun 23, 11:09 AM PDT | Areal Flood Advisory | OTX | Pend Oreille | 4 hr |
| Jun 23, 3:05 PM PDT | Severe Thunderstorm Warning | OTX | Garfield, Whitman | 55 min |
| Jun 22, 7:56 PM PDT | Special Weather Statement | OTX | Benewah | 49 min |
| Jun 22, 8:08 PM PDT | Special Weather Statement | OTX | Kootenai | 37 min |
Nearby
Special Weather Statements in Washington, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.